Alert archive / Wyoming / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 14, NWS Riverton, WY

June 18, 2004Lincoln County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jun 18, 2004, 5:44 PM MDT for Lincoln County, Wyoming. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 2004, 5:44 PM MDT (23:44 UTC)
Expired
Jun 18, 2004, 6:30 PM MDT
In force
46 min
Issued by
NWS Riverton, WY
Area
Counties, with a storm outline in the text

County Lincoln County, WY

The radar

The Salt Lake City radar (KMTX), 186 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 11.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2004-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2004-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1399 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 5:04 PM MDT, 40 minutes earlier.

Area forecast discussion, Jun 18, 5:04 PM MDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
504 PM MDT FRI JUN 18 2004

.TODAY NIGHT THROUGH MONDAY...
UNSETTLED WEATHER IS THE BEST DESCRIPTOR THROUGH THE SHORT TERM.
POSSIBLY STRONG CONVECTIVE CELLS DEVELOPING OVER SOUTHWEST WYOMING
AND SOUTH CENTRAL IDAHO WILL PERSIST UNTIL AROUND 10 PM...AFTER
WHICH TIME THE CELLS WILL BEGIN TO WEAKEN AS THE SURFACE HEATING
FACTOR IS LOST. THE WV LOOPS SHOW MOIST SW FLOW ALOFT EXTENDING FROM
JUST OFF THE CALIFORNIA COAST THROUGH THE CENTRAL AND NORTHERN
ROCKIES. THAT FLOW AND LIFT WILL RESULT IN SCATTERED RAIN SHOWERS
MAINLY OVER OUR WESTERN ZONES UNTIL MIDNIGHT...WHEN THE PRECIP WILL
CHANGE TO SNOW OVER THE HIGHER MOUNTAINS. ISOLATED RAIN SHOWERS AND
AFTERNOON THUNDERSTORMS WILL PERSIST OVER THE MOUNTAINS AND THE LOWER
ELEVATIONS THROUGH SATURDAY. A COLD FRONT WILL PUSH THROUGH SUNDAY
AFTERNOON AND EVENING...WITH INCREASING PREFRONTAL WINDS AND ENOUGH
INSTABILITY FOR ANOTHER ROUND OF AFTERNOON AND EVENING
THUNDERSTORMS. A SLIGHT CHANCE OF RAIN AND ISOLATED AFTERNOON
THUNDERSTORMS IS IN STORE FOR MONDAY WITH NEARLY ZONAL UPPER FLOW
DEVELOPING AHEAD OF ANOTHER OFFSHORE PACIFIC TROUGH.

.TUESDAY THROUGH FRIDAY...
DECREASING POPS FOR TUESDAY AS THE UPPER RIDGE BEGINS TO BUILD OVER
THE INTERMOUNTAIN WEST AHEAD OF THE OFFSHORE TROUGH. THE LONG RANGE
GFS WED-FRI KEEPS THE UPPER RIDGE AXIS TO OUR WEST WHICH MEANS NW
FLOW ALOFT. HAVE GONE WITH DRY WX WED/THU FOR NOW. LOOKS LIKE ANOTHER
COLD FRONT MOVES THROUGH THE N AND E ZONES FRIDAY NIGHT. AHEAD OF IT
SOME INSTABILITY AND HAVE ADDED LOW POPS TO THE N/NE ZONES FRI PM AND
EVE. LITTLE CHANGE IN HIGHS MON/TUE WITH A LITTLE WARMING WED-FRI.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CF/AR
Hazardous weather outlook, Jun 18, 5:00 AM MDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT FRI JUN 18 2004

WYZ001>020-022>030-191100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT FRI JUN 18 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

MORNING SHOWERS AND ISOLATED THUNDERSTORMS WILL PRODUCE
LOCALIZED RAINFALL OF ONE QUARTER TO ONE HALF INCH WITH BRIEF
SNOW ACCUMULATIONS UP TO 2 INCHES IN THE MOUNTAINS ABOVE 8000 TO 9000
FEET. ADDITIONAL THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
EVENING IN WESTERN WYOMING...SPREADING EAST OVERNIGHT. LOCALIZED
RAINFALL AMOUNTS OVER ONE HALF INCH ARE POSSIBLE WITH THE HIGHER
MOUNTAIN PEAKS GETTING 1 TO 3 INCHES OF SNOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW STRONG THUNDERSTORMS MAY DEVELOP IN WESTERN WYOMING BY MIDDAY
SATURDAY AND THEN SPREAD INTO CENTRAL WYOMING DURING THE AFTERNOON
AND EVENING. THE STRONGEST STORMS MAY CONTAIN MARBLE TO NICKEL
SIZED HAIL AND VERY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY HEAVY RAINFALL OVER ONE HALF
INCH...ANY HIGH WATER OR FLOODED ROADS...AND MOUNTAIN SNOWFALL.

SKRBAC

Nearby

Severe Thunderstorm Warnings in Wyoming, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.